Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 59, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 20, 2013, 4:59 PM CDT for Richland County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 4:59 PM CDT (21:59 UTC)
- Expired
- Jul 20, 2013, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Richland County, IL
The radar
The Evansville,IN radar (KVWX), 54 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2157 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882
WGUS53 KILX 202159
FFWILX
ILC159-210100-
/O.NEW.KILX.FF.W.0059.130720T2159Z-130721T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
459 PM CDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 800 PM CDT.
* AT 456 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
ACROSS THE WARNED AREA. IN OLNEY...WATER WAS ABOUT 2.5 FEET
DEEP ON LUCAS STREET JUST EAST OF HIGHWAY 130...AND WAS ABOUT
8 INCHES DEEP ON PORTIONS OF WEST BUTLER STREET. RAINFALL SINCE
4 PM HAS RANGED FROM 2 TO 3 INCHES OVER NORTHERN AND CENTRAL
PORTIONS OF RICHLAND COUNTY. ANOTHER HALF TO 1 INCH IS LIKELY
IN SOUTHERN RICHLAND COUNTY SOUTH OF HIGHWAY 50...WITH ANOTHER
QUARTER TO HALF INCH IN NORTHERN PARTS OF THE COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...OLNEY...
CALHOUN...CLAREMONT...DUNDAS...NOBLE...PARKERSBURG AND SCHNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LINCOLN.
&&
LAT...LON 3857 8816 3859 8816 3859 8825 3860 8826
3885 8826 3885 8791 3860 8791 3857 8792
3856 8815
$$
GEELHART1 follow-up statement
512
WGUS73 KILX 210026
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
726 PM CDT SAT JUL 20 2013
ILC159-210040-
/O.CAN.KILX.FF.W.0059.000000T0000Z-130721T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND IL-
726 PM CDT SAT JUL 20 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR RICHLAND COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
RADAR INDICATED THAT THE HEAVIEST RAIN OCCURRED OVER THE NORTHERN
PORTIONS OF THE COUNTY NORTH OF HIGHWAY 50...WITH 1.5 TO 2.5 INCHES
COMMON.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL
LAW ENFORCEMENT AGENCY.
LAT...LON 3857 8816 3859 8816 3859 8825 3860 8826
3885 8826 3885 8791 3860 8791 3857 8792
3856 8815
$$
GEELHARTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:48 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 20, 2:48 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 248 PM CDT SAT JUL 20 2013 .DISCUSSION... ISSUED 248 PM CDT SAT JUL 20 2013 MODELS LOOK IN VERY GOOD AGREEMENT IN THE SHORT TERM PERIOD...AS MAIN CONCERN IS PCPN CHANCES AND TEMPS. EXTENDED MODELS HAVE SOME DIFFERENCES BUT THEY ARE MINOR AND DO NOT CHANGE THE OVERALL FORECAST THAT MUCH...EXCEPT TO BRING IN SOME DRIER PERIODS DURING MIDDLE OF THE WEEK. SO OVERALL CONFIDENCE IN FORECAST IS GOOD. SHORT TERM...TONIGHT THROUGH TUESDAY FRONT HAS BEEN MOVING SOUTH THROUGH THE AREA TODAY AND WILL CONTINUE TO MOVE SOUTH LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT AS IT HAS INTERACTED WITH JUICY AIR WITH LOWER TO MIDDLE 70S DEWPOINTS. WITH THUNDERSTORMS THAT HAVE NOW DEVELOPED JUST NORTH OF I-70...WILL HAVE A LATE AFTERNOON PERIOD IN THE WORDED FORECAST ONCE IT IS ISSUED. OTHERWISE...TONIGHT THUNDERSTORMS WILL JUST BE IN THE SOUTHEAST JUST FOR THIS EVENING AND THEN DRY FOR AFTER MIDNIGHT. AS CAN BE SEEN ON VISIBLE SATELLITE AND RADAR IMAGES OUT WEST...THE FRONT EXTENDS BACK TO THE NORTHWEST WITH MORE SHOWERS AND THUNDERSTORMS. THIS FRONT WILL BE THE FOCUS FOR MORE DEVELOPMENT TOMORROW THAT WILL ADVECT TOWARD WESTERN ILLINOIS TOMORROW MORNING AND CENTRAL ILLINOIS TOMORROW AFTERNOON. THUNDERSTORM CHANCES WILL CONTINUE INTO TOMORROW NIGHT AS A SHORT WAVE MOVES ACROSS THE AREA AS WELL. POPS WILL BE HIGHEST TOMORROW NIGHT DUE TO THIS SHORT WAVE AS WELL. PCPN CHANCES WILL CONTINUE INTO MONDAY...THOUGH LOWER...AS THE SHORT WAVE MOVES EAST OF THE AREA. A SECOND WAVE OR MCS WILL THEN DEVELOP OUT WEST AND MOVE INTO THE AREA FOR MON NIGHT INTO TUESDAY. THIS WILL BRING CONTINUED THUNDERSTORM CHANCES FROM WEST TO EAST. CHANCES THEN DIMINISH FROM THE WEST TUE INTO TUE NIGHT. TEMP WILL REMAIN WARM AND WITH HIGH DEWPOINTS...MUGGY CONDITIONS WILL CONTINUE. AFTERNOON HIGHS ARE EXPECTED TO STILL REACH INTO THE MIDDLE TO UPPER 80S WITH NEAR 90 DEGREES IN THE SOUTHEAST ON MONDAY. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY AS THE SECOND WAVE MOVES THROUGH THE AREA...THUNDERSTORMS WILL PROBABLY STILL BE POSSIBLE IN THE SOUTHEAST SECTIONS FOR TUE NIGHT...SO WILL KEEP CHC POPS THERE. THIS SECOND WAVE SHOULD BE STRONG ENOUGH TO PUSH THE FRONT WELL SOUTH AND BRING A PERIOD OF DRY WEATHER TO THE AREA. UPPER LEVEL FLOW WILL ALSO BE OUT OF THE NORTHWEST...SO CONDITIONS SHOULD BE A TAD COOLER DURING THE DAY. CURRENT EXTENDED MODELS INDICATE THAT DRY WEATHER WILL PREVAIL THROUGH THURSDAY NIGHT AS MODELS DO NOT SHOW ANY SHORT WAVES MOVING THROUGH THE AREA DURING THAT PERIOD. HOWEVER...MODELS DO NOT DO WELL WITH SMALL WEAK FEATURES IN NORTHWEST FLOW SO DON'T BE SURPRISED IF THIS CHANGES OVER THE NEXT COUPLE OF DAYS. THE NEXT REAL CHANCE OF SHOWERS AND THUNDERSTORMS APPEARS NOT TO BE UNTIL FRIDAY THROUGH SATURDAY AS A MID LEVEL TROUGH MOVES TOWARD THE AREA. CURRENTLY THIS SYSTEM LOOKS TO REMAIN WEST OF THE AREA BUT STILL BRING PCPN TO ALL OF CENTRAL AND SOUTHEAST ILLINOIS FOR END OF THE WEEK. TEMPS WILL REMAIN AROUND NORMAL BUT THEN BECOME COOLER...POSSIBLY...AT THE END OF THE WEEK AND BEGINNING OF THE WEEKEND. AUTEN && .AVIATION... ISSUED 1251 PM CDT SAT JUL 20 2013 WEAK COLD FRONT HAD SETTLED SOUTH OF THE TERMINALS BY 1230 PM WITH LIGHT NORTHERLY FLOW SETTING UP...EXCEPT CALM WINDS STILL AT KCMI/KDEC NEAR FRONTAL ZONE. ANY SHOWERS EARLY THIS AFTERNOON WILL NOW STAY SOUTH OF KCMI/KDEC AND BRIEF MVFR CIGS AT KCMI SHOULD SHIFT SOUTH SOON. ASIDE FROM SCT MID/HIGH LEVEL CLOUDS MOSTLY CLEAR SKIES EXPECTED THROUGH TONIGHT ALONG WITH LIGHT WINDS. WINDS VEER TO THE SOUTHEAST AFTER SUNRISE SUNDAY IN RESPONSE TO A TROF OF LOW PRESSURE OVER THE PLAINS. THIS WILL SPARK THE NEXT ROUND OF SHOWERS AND STORMS OVER IA SUNDAY MORNING...WHICH COULD GET INTO THE CENTRAL IL TERMINALS SUNDAY AFTERNOON. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 20, 3:00 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT SAT JUL 20 2013 ILZ027>031-036>038-040>053-055-212000- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-FULTON-KNOX-LOGAN-MACON- MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON- SCHUYLER-SCOTT-STARK-TAZEWELL-VERMILION-WOODFORD- 300 PM CDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL RETURN SUNDAY AND REMAIN A DAILY THREAT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054-056-057-061>063-066>068-071>073-212000- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 300 PM CDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT MOVING THROUGH THE AREA WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON...AND INTO THE EARLY EVENING. SEVERE WEATHER IS NOT EXPECTED...HOWEVER...STRONG WIND GUSTS AND HEAVY RAINS ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL RETURN SUNDAY AND REMAIN A DAILY THREAT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 20, 11:15 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1115 AM CDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 W HOOPESTON 40.47N 87.69W
07/20/2013 M1.35 INCH VERMILION IL COCORAHS
PCPN BEGAN AT 0610L.
0855 AM HEAVY RAIN DANVILLE 40.14N 87.62W
07/20/2013 M1.50 INCH VERMILION IL EMERGENCY MNGR
PCPN OVER THE PAST HOUR.
0859 AM FLOOD DANVILLE 40.14N 87.62W
07/20/2013 VERMILION IL EMERGENCY MNGR
STREET FLOODING IN DANVILLE.
0955 AM HEAVY RAIN DANVILLE 40.14N 87.62W
07/20/2013 M2.28 INCH VERMILION IL EMERGENCY MNGR
&&
OUSLEYLocal storm report, Jul 20, 3:48 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
348 PM CDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM FLASH FLOOD TRIMBLE 39.06N 87.68W
07/20/2013 CRAWFORD IL CO-OP OBSERVER
SEVERAL INCHES OF WATER FLOWING OVER COUNTY ROADS NEAR
TRIMBLE
&&
25Local storm report, Jul 20, 4:15 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
415 PM CDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HEAVY RAIN 1 E TRIMBLE 39.06N 87.67W
07/20/2013 M2.75 INCH CRAWFORD IL CO-OP OBSERVER
STORM TOTAL RAINFALL SO FAR TODAY...STILL RAINING.
&&
LAUFENBERGThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:48 AM CDT | Areal Flood Advisory | ILX | Vermilion | 4 hr |
| Jul 20, 3:04 PM CDT | Flash Flood Warning | ILX | Crawford, Jasper | 6 hr |
| Jul 20, 4:28 PM CDT | Areal Flood Advisory | ILX | Clay, Lawrence, Richland | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.